Alert archive / Arizona / Dust Storm Warnings in 2007

Dust Storm Warning 2, NWS Tucson, AZ

May 8, 2007

NWS Tucson, AZ issued this dust storm warning at May 8, 2007, 4:20 PM MST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 4:20 PM MST (23:20 UTC)
Expired
May 8, 2007, 6:00 PM MST
In force
100 min
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 082320
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
420 PM MST TUE MAY 8 2007

AZZ029-090100-
/O.NEW.KTWC.DS.W.0002.070508T2320Z-070509T0100Z/
SOUTHEAST PINAL COUNTY-
420 PM MST TUE MAY 8 2007

...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING FOR CENTRAL PINAL COUNTY...WHICH IS IN EFFECT UNTIL 6 PM MST
THIS AFTERNOON.

ISOLATED STRONG THUNDERSTORMS WHICH DEVELOPED OVER THE MOUNTAINS OF
EASTERN PINAL COUNTY HAVE GENERATED STRONG OUTFLOW WINDS...WHICH WERE
MOVING WEST TOWARD INTERSTATE 10. STRONG EAST WINDS IN THE 30 TO
45 MPH RANGE HAVE BEEN DETECTED BY RADAR...ENOUGH TO CAUSE
WIDESPREAD AREAS OF DENSE BLOWING DUST.

A DUST STORM WARNING HAS BEEN ISSUED FOR MOST TOWNS AND CITIES IN
CENTRAL AND WESTERN PINAL COUNTY...AND NEARBY PORTIONS OF
INTERSTATES 8 AND 10 UNTIL 6 PM.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU
MAY GET REAR-ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO
STAY INDOORS UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS HAZARDOUS DUST STORM EVENT.

$$
1 follow-up statement
000 
WWUS75 KTWC 090051
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
551 PM MST TUE MAY 8 2007

AZZ029-090200-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-070509T0100Z/
SOUTHEAST PINAL COUNTY-
551 PM MST TUE MAY 8 2007

...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

DOPPLER RADAR AND LOCAL SPOTTERS ARE INDICATING THAT THE WINDS
THAT PRODUCED THE DUST STORM OVER SOUTHEAST PINAL COUNTY HAVE
MOVED TO THE WEST AND NORTHWEST. IN ADDITION...THE STORM THAT
GENERATED THE STRONG WINDS HAS DISSIPATED. THEREFORE...THE DUST
STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MST. EARLIER THIS
AFTERNOON REPORTS FROM SPOTTERS IN SOUTHEAST PINAL COUNTY
INDICATED THAT VISIBILITIES WERE REDUCED TO LESS THAN A QUARTER
MILE IN BLOWING DUST ALONG INTERSTATE 10 IN PINAL COUNTY FROM
THE TOWN OF PICACHO AND SOUTHEAST TO NEAR MILE MARKER 216.

$$

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at May 8, 1:45 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, May 8, 1:45 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST TUE MAY 8 2007

.SYNOPSIS...UPPER LEVEL LOW PRESSURE SYSTEM NEAR SOUTHEAST ARIZONA
WILL CONTINUE BRING A FEW SHOWERS AND THUNDERSTORMS TO THE AREA THIS
AFTERNOON AND EVENING. THIS SYSTEM WILL BE EAST OF THE AREA
WEDNESDAY WITH STRONG HIGH PRESSURE BUILDING OVER THE AREA THURSDAY
AND FRIDAY. THIS WILL RESULT IN A WARMING TREND WHICH WILL PEAK LATE
IN THE WEEK WITH THE WARMEST TEMPERATURES THUS FAR FOR 2007.

&&

.DISCUSSION...ISOLATED TO SCATTERED CONVECTION MAINLY TERRAIN
ENHANCED AT THIS POINT THROUGH LATE MORNING AND EARLY AFTERNOON
HOURS. UPPER LOW COMBINED WITH PLENTY OF SUNSHINE AND SUFFICIENT
MOISTURE FOR IT TO HELP FOCUS MAINLY DRY HIGH BASED CONVECTION AGAIN
TODAY. MAIN CONCERN WILL BE DRY MICROBURST STYLE WINDS AND LOCALIZED
BLOWING DUST WITH OUTFLOWS AS LOWER LEVELS STILL NOT TERRIBLY
MOIST...WITH ISOLATED AREAS OF MODERATE RAINFALL. EARLY EVENING
HOURS WILL SEE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN SOME
VALLEY LOCATIONS BEFORE CONVECTION DIMINISHES UNDER THE INFLUENCE OF
NORMAL DIURNAL STABILIZATION AND THE WEAK SUBSIDENCE BEHIND THE LOW.

LOW WILL SHIFT EASTWARD AND OUT OF THE STATE TONIGHT WITH A RIDGE
PHASING IN FROM THE WEST. STILL ENOUGH RESIDUAL MOISTURE WEDNESDAY
FOR BUILDUPS IN THE MOUNTAINS NEAR THE NEW MEXICO BORDER...BUT
OTHERWISE EXPECT A DRYING TREND IN A WESTERLY TO NORTHWESTERLY FLOW.

AS THE STRONG RIDGE BUILDS IN...HEIGHT AND THICKNESS INCREASES WILL
YIELD THE WARMEST TEMPERATURES OF THE YEAR SO FAR BY LATER IN THE
WEEK AND EARLY WEEKEND.

&&

.FIRE WEATHER...AN UPPER LOW NEAR FAR SOUTHEAST ARIZONA WILL BRING A
FEW MAINLY DRY THUNDERSTORMS THROUGH THE EVENING HOURS OVER THE
EASTERN HALF OF THE FORECAST AREA...MAINLY FROM NEAR TUCSON
EASTWARD. STRONG...GUSTY AND ERRATIC WINDS WILL ALSO BE POSSIBLE
NEAR ANY THUNDERSTORMS...ALTHOUGH LITTLE MOISTURE WILL REACH THE
SURFACE IN MOST PLACES. BEHIND THIS SYSTEM...UPPER LEVEL HIGH
PRESSURE WILL BUILD ACROSS THE REGION FOR A RETURN TO DRY CONDITIONS
AND A STRONG WARMING TREND.

&&

.AVIATION...LOW NEARBY WILL ONCE AGAIN HELP TRIGGER CONVECTION
TODAY. EXPECT EASTERN AREAS WILL HAVE ISOLATED TO SCATTERED CBS OF
AROUND 10K AGL...AND A FEW GUSTS TO NEAR 45 KTS NEAR TSTMS.
VISIBILITIES WILL BE LOWERED BRIEFLY TO 2SM IN BLDU OR MODERATE
RAINFALL. MOST OF THE TSTM ACTIVITY WILL DIMINISH AFTER SUNSET.
AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS.

&&

.CLIMATE...AS HIGH PRESSURE BUILDS IN OVER THE AREA AFTER TODAY THE
LOW DESERTS WILL HEAT UP INTO THE 99 TO 104 DEGREE RANGE. THIS PUTS
THE TUCSON AREA ON THE FIRST 100 DEGREE DAY WATCH WITH THE BEST SHOT
BEING THURSDAY INTO SATURDAY PERIOD. FOR A LISTING OF AVERAGE DATES
OF FIRST 100 DEGREES OR BETTER ACROSS SE ARIZONA GO TO OUR WEBSITE
AT HTTP://WWW.WRH.NOAA.GOV/TWC/CLIMATE/1ST100DATES.PHP

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 8, 6:18 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
618 AM MST TUE MAY 8 2007

AZZ029-030-033>035-091400-
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
618 AM MST TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT SOUTHEAST ARIZONA TODAY
AND DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO ACROSS
THE AREA IN A MARGINALLY UNSTABLE ATMOSPHERE. MOST OF THE MOISTURE
RESIDES IN THE MID-LEVELS WITH THE LOW LEVELS STILL ON THE DRY SIDE.
ANY STORMS THAT DEVELOP THIS AFTERNOON WILL PRODUCE STRONG GUSTY
WINDS...SOME OF WHICH COULD BE DAMAGING...ALONG WITH AREAS OF BLOWING
DUST. ALTHOUGH THE ATMOSPHERE HAS MORE MOISTURE THAN MONDAY DRY
LIGHTNING IS STILL A CONCERN TODAY. ACTIVITY WILL BE DIMINISHING THIS
EVENING AFTER THE SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Dust Storm Warnings in Arizona, 2007Every dust storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.